Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 16, NWS Albuquerque, NM

March 20, 2006

NWS Albuquerque, NM issued this wind advisory at Mar 20, 2006, 3:23 AM MST. It took effect at Mar 20, 2006, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 3:23 AM MST (10:23 UTC)
In effect from
Mar 20, 2006, 9:00 AM MST
Expired
Mar 20, 2006, 5:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 201023
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 AM MST MON MAR 20 2006

NMZ010>012-016>021-026-201800-
/O.NEW.KABQ.WI.Y.0016.060320T1600Z-060321T0000Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
323 AM MST MON MAR 20 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE
EXPECTED ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS TODAY. THE
STRONGEST WINDS CAN BE EXPECTED EAST OF THE CENTRAL MOUNTAIN CHAIN
ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. BLOWING DUST COULD
REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

16
1 follow-up statement
000 
WWUS75 KABQ 201739
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 AM MST MON MAR 20 2006

NMZ010>012-016>021-026-210000-
/O.CON.KABQ.WI.Y.0016.000000T0000Z-060321T0000Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1039 AM MST MON MAR 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAINS AND ALONG
AND SOUTH OF THE INTERSTATE 40 CORRIDOR.

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
THROUGH THE LATE MORNING AND AFTERNOON HOURS. THE STRONGEST WIND
SPEEDS SHOULD OCCUR OVER THE CENTRAL AND SOUTH CENTRAL MOUNTAINS
AS WELL AS THE ADJACENT HIGH PLAINS AND ESTANCIA VALLEY. PERSONS
TRAVELLING ALONG INTERSTATE 40 AND HIGHWAYS 54 AND 285 SHOULD BE
ALERT TO STRONG CROSS WINDS AND BLOWING DUST.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 20, 2:51 AM MST, 32 minutes earlier.

Area forecast discussion, Mar 20, 2:51 AM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 AM MST MON MAR 20 2006

.DISCUSSION...DUE TO TIME CONSTRAINTS WILL MAINLY FOCUS THIS
DISCUSSION ONLY ON THE NEAR TERM FORECAST. THE UPPER LEVEL LOW IS
LOCATED OVER THE STATE AT THIS TIME. ONE WOULD EXPECT GOOD DYNAMIC
COOLING UNDER THE CORE OF THE UPR LVL FEATURE...HOWEVER SUBSTANTIAL
DYNAMIC COOLING HAS NOT OCCURRED AS INDICATED BY SFC TEMPERATURES
HOVERING AT OR ABOVE FREEZING. AS A RESULT OF THIS...HAVE DECIDED TO
REPLACE THE WINTER STORM WARNINGS WITH A WINTER WEATHER ADVISORY
THROUGH ABOUT MIDDAY. MAIN CONCERN WILL BE A WINTERY MIX OF
PRECIPITATION ACROSS THE ADVISORY AREA. THE ONLY LOCATIONS THAT COULD
RECEIVE SNOWFALL WILL BE THE HIGHER TERRAIN OF THE MOUNTAINS...WHERE
TEMPS ARE COOLER. IT IS ALSO POSSIBLE THAT THE EAST SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS AND THE NORTHERN SLOPES OF THE RATON RIDGE
COULD SEE SOME SNOWFALL ACCUMULATIONS...BUT WILL MOST LIKELY REMAIN
BELOW WARNING CRITERIA. OTHER AREAS WEST OF THE CENTRAL MOUNTAIN
CHAIN WILL SEE SOME MORNING SNOW SHOWERS...BUT SNOWFALL ACCUMULATIONS
WILL BE LIGHT AT BEST.

EAST OF THE CENTRAL MOUNTAIN CHAIN FOR THE AFTERNOON...WILL BE BREEZY
TO WINDY. WIND ADVY CRITERIA WILL MOST LIKELY BE MET EAST OF THE
CENTRAL MOUNTAIN CHAIN MAINLY ALONG AND SOUTH OF THE INTERSTATE 40
CORRIDOR FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  26  53  29 /  30   5  20  40
GALLUP..........................  44  20  50  23 /  20   0  10  30
GRANTS..........................  45  20  52  26 /  30   0   5  30
GLENWOOD........................  52  25  61  30 /  10   0   5  10
CHAMA...........................  32  12  41  17 /  40  20  40  50
LOS ALAMOS......................  37  21  46  25 /  40  10   5  20
RED RIVER.......................  30   7  36  17 /  60  10   5  40
TAOS............................  37  15  44  25 /  40  10  10  30
SANTA FE........................  42  21  47  27 /  40   0   5  20
SANTA FE AIRPORT................  44  22  51  29 /  40   0   5  20
ESPANOLA........................  45  24  54  27 /  40   5  10  20
ALBUQUERQUE HEIGHTS.............  50  31  56  36 /  30   0   5  20
ALBUQUERQUE VALLEY..............  52  27  59  33 /  30   0   5  20
ALBUQUERQUE FOOTHILLS...........  45  26  54  32 /  30   0   5  20
ALBUQUERQUE WEST MESA...........  51  28  60  34 /  30   0   5  20
SOCORRO.........................  54  29  63  32 /  20   0   0  10
SANDIA PARK/CEDAR CREST.........  41  19  46  25 /  30   0   5  20
MORIARTY/ESTANCIA...............  43  24  51  24 /  30   0   0  10
CARRIZOZO.......................  54  25  58  32 /  30   0   0   5
RUIDOSO.........................  48  22  51  29 /  20   0   0   5
RATON...........................  33  11  41  21 /  60  10   5  20
LAS VEGAS.......................  40  15  42  23 /  40   5   0  20
ROY.............................  32  15  42  22 /  60  10   0  20
CLAYTON.........................  28  16  38  21 /  60  10   0  10
SANTA ROSA......................  42  24  50  29 /  30   0   0  10
TUCUMCARI.......................  43  21  51  31 /  40   5   0   5
FORT SUMNER.....................  48  27  54  31 /  30   0   0   5
CLOVIS..........................  47  24  53  30 /  20   0   0   5
PORTALES........................  54  25  56  31 /  20   0   0   5
ROSWELL.........................  63  32  58  36 /  20   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR NMZ004-
NMZ005-NMZ007-NMZ010-NMZ011-NMZ017.

WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR
NMZ010-NMZ011-NMZ012-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-
NMZ026.

&&

16
Hazardous weather outlook, Mar 19, 5:58 AM MST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MST SUN MAR 19 2006

NMZ001>021-026-201300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
558 AM MST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE EASTERN PLAINS UNTIL 9
AM THIS MORNING. VISIBILITIES WILL DROP TO ONE QUARTER MILE IN
MANY OF THE THICKER FOG BANKS.

A WINTER STORM WARNING IS IN EFFECT FOR THE SOUTHWEST...WEST
CENTRAL AND NORTHERN MOUNTAINS...AS WELL AS THE UPPER RIO GRANDE
VALLEY...TODAY AND TONIGHT. THE WESTERN MOUNTAINS AND UPPER RIO GRANDE
VALLEY SHOULD RECIEVE 3 TO 5 INCHES OF SNOW BELOW 7500 FEET AND 5
TO 8 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING. THE
NORTHERN MOUNTAINS SHOULD RECEIVE 3 TO 5 INCHES OF SNOW BELOW
7500 FEET AND 6 TO 12 INCHES OF SNOW ABOVE 7500 FEET...WITH
LOCALLY AROUND 18 INCHES ON MOUNTAIN PASSES...BY MONDAY MORNING.

A SNOW ADVISORY IS IN EFFECT FOR THE NORTHWEST PLATEAU...MIDDLE
AND LOWER RIO GRANDE VALLEY...CENTRAL MOUNTAINS AND THEIR ADJACENT
HIGH PLAINS FROM THIS AFTERNOON THROUGH TONIGHT. THESE AREAS
SHOULD RECEIVE 1 TO 3 INCHES OF SNOW BELOW 7500 FEET AND 4 TO 6
INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING.

A WINTER STORM WATCH IS IN EFFECT FOR THE NORTHEAST HIGHLANDS...AS
WELL AS THE PLAINS OF HARDING AND UNION COUNTIES...BEGINNING
TONIGHT THROUGH MONDAY. THE POTENTIAL EXISTS FOR THESE AREAS TO
RECEIVE 4 TO 6 INCHES OF SNOW BELOW 7500 FEET AND 6 TO 12 INCHES
OF SNOW ABOVE 7500 FEET BY MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WATCH...DESCRIBED ABOVE...FOR THE NORTHEAST
HIGHLANDS AND PLAINS IS VALID THROUGH MONDAY AFTERNOON.

THE POTENTIAL EXISTS FOR STRONG WEST WINDS TO DEVELOP ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN ON WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE PROVIDE SNOW REPORTS TO THE NATIONAL WEATHER SERVICE VIA
OUR TOLL FREE SPOTTER HOTLINE...1.888.386.7637...OR VIA OUR
WEBSITE...HTTP://WWW.SRH.NOAA.GOV/ABQ.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:37 PM MSTSevere Thunderstorm WarningABQChaves23 min
Mar 19, 8:36 PM MSTSevere Thunderstorm WarningABQCurry39 min

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.